Jump to content

The SSRI (Sertraline) caused my HPPD


FoxParadox
 Share

Recommended Posts

Hi. I want to present to you my rather unusual, I think, case and I hope for a slight explanation of my situation. At the beginning I would like to apologize for my English, but it is not my native language. 
So, everything started 23 Feb when I started to take Sertraline (Zoloft). I took 25 mg of sertraline in the evening after seeing the doctor. The next morning I had visual symptoms. Optical snow and the movement of objects appeared. I continued taking sertraline for the next 5 days at 50 mg per day. After consulting my doctor, I stopped taking Zoloft. Additionally, I developed symptoms of serotonin syndrome.
The symptoms did not go away and a month later I received moclobemide from my doctor. I only took it for 2 days because it caused a serious worsening of my symptoms. The optical snow was very strong, objects waved, "jumped". I also have some of tinnitus.
Everything held up, and in June I decided to try clonazepam treatment. I took it for 4 days, 2 mg a day, but I did not feel any improvement. I even had the impression that after higher evening doses the visuals got worse.
I smoked cannabis in July, but experienced a very strong dissociation, cognitive dissonance, derealization, depersonalization and paranoia. I felt that it made my symptoms much worse. I had a second attempt at cannabis, but it ended similarly. A few days later I smoked CBD and my symptoms got worse. I had a very strong paranoia and DR / DP that persisted even on the second day. To this day, I feel that the HPPD is much worse. The visual changes are strong, and so are the mental changes.
I don't know very much what drugs can help me, I was surprised that clonazepam did not work for me. Additional information is that I'm struggling with depression and social anxiety. My only contact with drugs before getting HPPD was dimenhydrinate in January 2021.

Link to comment
Share on other sites

Hey, sorry that you suffer from this. SSRIs are know to cause HPPD sometimes and to exacerbate existing ones.

If it's any help I had the "reverse" thing : I was on an SSRI for some months and took an anticholinergic after and bam ! HPPD

Indeed it's weird that Clonazepam didn't help, maybe it's something common for people who got HPPD from antidepressant ? 

Anyways if I were you I would stop all drugs, I didn't and I believe it really got in the way of any possible recovery.

Good luck be strong things get better

  • Thanks 1
Link to comment
Share on other sites

  • 8 months later...

If you had used cannabis or psychedelics prior to starting SSRI, i'm pretty certain that you have those to thank for it. The SSRI was probably just what made a full bucket pour over.

Edited by Hall89
Link to comment
Share on other sites

  • 2 weeks later...

I believe SSRIs can be your ticket to worsening what was already there and you should talk to a doctor whether you should be taking antipsychotics or antidepressants as antipsychotics in some cases help not only with hppd or any other disorder similar like psychosis or schizophrenia it cuz help depression or anxiety if the user has hppd, schizophrenia, or psychosis, etc etc. I am no professional but I do a lot of research on my own as I have my own hallucinations. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.